Arkansas, 2003Heavy Snow in Arkansas, February 9, 2003
February 9, 2003 · NWS MEG · 1 event in 1 county or zone
1 heavy snow, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Feb 9, 3:00 PM CST, 1 hour earlier.
Area forecast discussion, Feb 9, 3:00 PM CST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
300 PM CST SUN FEB 9 2003
RADAR IMAGES SHOW BANDS OF MODERATE SNOW MOVING ACROSS PORTIONS OF
THE CWA. EXPECT SNOW TO CONTINUE INTO THE EVENING HOURS IN THE
NORTHERN ZONES. IN THE SOUTHERN ZONES...PRECIPITATION WILL MAINLY BE
IN THE FORM OF RAIN. AREAS IN BETWEEN SHOULD SEE SNOW...CHANGE OVER
TO RAIN. THINK THE THREAT FOR ACCUMULATING SNOW WILL DIMINISH
AROUND 9 PM...WITH AREAS POSSIBLY SEEING AN ADDITIONAL INCH. AFTER
THAT...THE AREA WILL SEE FLURRIES...WITH SPRINKLES IN EXTREME
SOUTHERN ZONES.
EXPECT CLOUDS TO HANG AROUND DURING THE MORNING HOURS TOMORROW
BEFORE BECOMING PARTLY CLOUDY. HIGH PRESSURE TAKES OVER FROM THE
BEGINNING TO THE MIDDLE PART OF THE WEEK GIVING THE AREA A GRADUAL
WARMING TREND.
A LOW PRESSURE SYSTEM APPROACHES THE AREA THURSDAY NIGHT. MODELS
ARE MOVING THIS SYSTEM SLOWLY TO THE EAST. LOOKS LIKE SEVERAL LOW
PRESSURE CENTERS WILL FORM ALONG A FRONT...AND MOVE TOWARD THE
NORTHEAST. THIS WILL GIVE THE ENTIRE CWA...A CHANCE FOR RAIN
THURSDAY NIGHT THROUGH SATURDAY. WITH THE EXTREME SOUTHERN
ZONES...POSSIBLY SEEING A CHANCE FOR RAIN THROUGH SUNDAY...DUE TO
THE FRONT HANGING AROUND CENTRAL TO SOUTHERN MISSISSIPPI.
PRELIMINARY NUMBERS
MEM 33/45 33/52 34 61010
MKL 30/43 27/50 30 81010
JBR 29/42 27/48 32 61010
TUP 35/48 30/55 32 81010
.MEG...SNOW ADVISORY THIS AFTERNOON AND EVENING FOR PORTIONS OF NORTHERN
MISSISSIPPI...WEST TENNESSEE...MISSOURI BOOTHEEL...AND PORTIONS OF
EASTERN ARKANSAS.
KRS
Hazardous weather outlook, Feb 9, 3:34 PM CST, 26 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-101000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
334 PM CST SUN FEB 9 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.
.DAY ONE...TONIGHT
A SNOW ADVISORY CONTINUES FOR NORTHEAST ARKANSAS...MOST OF WEST
TENNESSEE AND EXTREME NORTHEAST MISSISSIPPI THIS EVENING. SNOW WILL
CONTINUE INTO THE EARLY EVENING BEFORE TAPERING OFF ACROSS NORTHEAST
ARKANSAS AND NORTHWEST TENNESSEE. SNOW WILL MIX WITH SLEET AND RAIN
ACROSS NORTHEAST MISSISSIPPI AND ALONG THE TENNESSEE AND MISSISSIPPI
BORDER BEFORE BEFORE ENDING THIS EVENING.
TOTAL ACCUMULATIONS IN THE ADVISORY AREA WILL RANGE FROM AROUND 1
INCH ACROSS EXTREME NORTHEAST MISSISSIPPI TO AS MUCH AS 3 INCHES
OVER NORTHWEST TENNESSEE.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
SJM
Heavy Snow, Greene
- When
- February 9, 4:00 PM CST to 8:00 PM CST
- Where
- Greene forecast zone
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.118, -90.559 (the zone’s center; the record gives no point)
Heavy snow fell across parts of Greene county with 2 inches of accumulation reported.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in Alaska, February 9, 20031 death · 1 injured · 1 event
- Winter Weather in Kentucky, February 9 to 10, 200322 events
- Heavy Snow in Tennessee, February 9 to 10, 200315 events
- Winter Weather in North Carolina, February 9 to 10, 200314 events
- Heavy Snow in Tennessee, February 9 to 10, 200314 events
- Heavy Snow in New York, February 9, 2003$16,000 · 2 events
- Heavy Snow in Oklahoma, February 9, 20039 events
- Heavy Snow in Arkansas, February 9, 20037 events
- Heavy Snow in Arkansas, February 9, 20036 events
- Heavy Snow in Tennessee, February 9, 2003$6,000 · 6 events
- High Wind in Colorado, February 9 to 10, 200370 kt wind · 4 events
- Heavy Snow in Texas, February 9, 20033 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5345543.